Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Apr 1, 2017, 2:21 PM CDT for Cotton County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2017, 2:21 PM CDT (19:21 UTC)
- Expired
- Apr 1, 2017, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Cotton County, OK
The radar
The Altus AFB radar (KFDR), 33 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488
WWUS84 KOUN 011921
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
221 PM CDT SAT APR 1 2017
OKZ037-038-044-011945-
Tillman OK-Cotton OK-Comanche OK-
221 PM CDT SAT APR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...
northwestern Cotton and southwestern Comanche Counties Until 245 PM
CDT...
AT 220 PM CDT, a strong thunderstorm was located near Grandfield,
moving north at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
LAT...LON 3417 9864 3416 9865 3420 9881 3457 9873
3459 9837 3416 9861 3416 9862
TIME...MOT...LOC 1920Z 196DEG 37KT 3425 9869
$$
WRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 1, 2:08 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 1, 2:08 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Norman OK 208 PM CDT Sat Apr 1 2017 .DISCUSSION... Elevated instability north of the front across Texas will continue to produce showers and thunderstorms over southwest Oklahoma into early evening. As the weak upper-level system slowly approaches, lapse rates will increase the instability available and rain and thunderstorms are expected to spread north and east through the evening. A more linear system of showers and thunderstorms is expected to move east across central then southeast Oklahoma tonight. The upper low and front will remain near of south of the Red River Sunday and bring more thunderstorms to southern Oklahoma Sunday with lesser chances farther north and west. Tonights severe risk area over northern Texas for hail and wind will translate toward southeast Oklahoma Sunday. This upper system will be slow to exit Monday when rain chances decrease across central and southeast Oklahoma. A second upper system approaching from the west on Tuesday is expected to join phase with a system over the northern plains and become strongly amplified late Tuesday. This system will bring a front toward northwest Oklahoma later Tuesday with a chance for rain. Moisture will be more limited particularly over western Oklahoma with this system. Once this passes, a cooler, more seasonable airmass arrives Wednesday with strong northwest winds in its wake. It could be a day for a wind advisory. Mild and quieter weather follows into next weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 53 63 51 72 / 70 50 50 10 Hobart OK 47 60 47 73 / 60 40 40 10 Wichita Falls TX 54 63 51 75 / 80 70 60 0 Gage OK 40 60 41 72 / 40 10 10 0 Ponca City OK 52 65 51 71 / 80 30 40 30 Durant OK 59 66 55 74 / 60 80 60 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/09
Hazardous weather outlook, Apr 1, 11:34 AM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1134 AM CDT Sat Apr 1 2017 OKZ004>048-050>052-TXZ083>090-021645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1134 AM CDT Sat Apr 1 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms this afternoon and evening across portions of western north Texas. .Location... The slight risk is generally along and south of a line from Crowell, Vernon, Wichita Falls, and Henrietta Texas. There is a marginal risk of severe thunderstorms in parts of southern Oklahoma, generally along and south of a line from Hollis and Hobart, to Pauls Valley and Madill Oklahoma. .Timing... The most likely time for severe weather is between 4 PM and 10 PM. .Impacts... Hail up to the size of golfballs and damaging wind gusts up to 70 mph will be the main hazards. .Discussion... Isolated thunderstorms will remain possible through early afternoon across parts of western Oklahoma and western north Texas. Instability will remain limited keeping the possibility for severe storms through early afternoon low. However, a storm or two may become strong enough to produce small hail. Additional thunderstorms are expected to develop later this afternoon and evening. The instability will likely increase across portions of north Texas and southern Oklahoma which will lead to a risk of severe weather in these areas. Thunderstorms are expected to become more widespread and develop eastward through the evening and overnight. However, the potential for severe weather will decrease by late this evening. Thunderstorms throughout the area will also have the potential of producing locally heavy rainfall. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across north Texas and southern Oklahoma should prepare for possible severe weather operations late this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms will persist Sunday and into early Monday morning before moving out of the area. There is a marginal risk of severe thunderstorms on Sunday, generally south of a line from Seymour to Wichita Falls Texas to Pauls Valley and Holdenville Oklahoma. Locally heavy rainfall will still be possible as well. There is another chance of thunderstorms on Tuesday across portions of northern, central and eastern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 1, 9:22 AM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 922 AM CDT SAT APR 1 2017 OKZ022-035-011445- Kiowa OK-Washita OK- 922 AM CDT SAT APR 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR north central Kiowa and southeastern Washita Counties Until 945 AM CDT... AT 919 AM CDT, a strong thunderstorm was located 4 miles southwest of Gotebo, moving north at 35 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... LAT...LON 3531 9902 3527 9869 3493 9884 3497 9905 TIME...MOT...LOC 1419Z 192DEG 30KT 3503 9893 WR
Special weather statement, Apr 1, 11:55 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1155 AM CDT SAT APR 1 2017 OKZ023-038-011715- Caddo OK-Comanche OK- 1155 AM CDT SAT APR 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR south central Caddo and north central Comanche Counties Until 1215 PM CDT... AT 1152 AM CDT, a strong thunderstorm was located 5 miles southwest of Lake Ellsworth, moving north at 45 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3465 9829 3468 9851 3509 9849 3503 9823 TIME...MOT...LOC 1652Z 185DEG 39KT 3475 9840 WR
Special weather statement, Apr 1, 2:08 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 208 PM CDT SAT APR 1 2017 OKZ015>017-022-023-011945- Washita OK-Dewey OK-Caddo OK-Custer OK-Blaine OK- 208 PM CDT SAT APR 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Washita... southeastern Dewey...northwestern Caddo...eastern Custer and southern Blaine Counties Until 245 PM CDT... AT 207 PM CDT, a strong thunderstorm was located 5 miles southeast of Weatherford, moving north at 55 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... This includes Interstate 40 between mile markers 80 and 93. LAT...LON 3536 9861 3539 9875 3586 9869 3583 9830 TIME...MOT...LOC 1907Z 194DEG 47KT 3547 9863 MAXWELL
Special weather statement, Apr 1, 2:19 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 219 PM CDT SAT APR 1 2017 OKZ044-TXZ086-089-011945- Cotton OK-Wichita TX-Archer TX- 219 PM CDT SAT APR 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR south central Cotton...eastern Wichita and north central Archer Counties Until 245 PM CDT... AT 218 PM CDT, a strong thunderstorm was located near Holliday, moving north at 45 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3371 9857 3377 9878 3413 9871 3410 9844 TIME...MOT...LOC 1918Z 196DEG 37KT 3382 9865 WR
Special weather statement, Apr 1, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
221 PM CDT SAT APR 1 2017
OKZ037-038-044-011945-
Tillman OK-Cotton OK-Comanche OK-
221 PM CDT SAT APR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...
northwestern Cotton and southwestern Comanche Counties Until 245 PM
CDT...
AT 220 PM CDT, a strong thunderstorm was located near Grandfield,
moving north at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
LAT...LON 3417 9864 3416 9865 3420 9881 3457 9873
3459 9837 3416 9861 3416 9862
TIME...MOT...LOC 1920Z 196DEG 37KT 3425 9869
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 9:22 AM CDT | Special Weather Statement | OUN | Washita | 23 min |
| Apr 1, 11:55 AM CDT | Special Weather Statement | OUN | Comanche | 20 min |
| Apr 1, 2:08 PM CDT | Special Weather Statement | OUN | Blaine | 37 min |
| Apr 1, 3:46 PM CDT | Special Weather Statement | OUN | Jefferson | 29 min |
| Apr 1, 3:49 PM CDT | Special Weather Statement | OUN | Carter, Stephens | 26 min |
| Apr 1, 3:53 PM CDT | Special Weather Statement | OUN | Carter, Stephens | 22 min |
| Apr 1, 4:14 PM CDT | Special Weather Statement | OUN | Grady | 31 min |
| Apr 1, 4:15 PM CDT | Special Weather Statement | OUN | Carter, Murray | 30 min |
| Apr 1, 4:44 PM CDT | Special Weather Statement | OUN | Cleveland, Garvin, McClain | 46 min |
| Apr 1, 4:48 PM CDT | Special Weather Statement | OUN | Murray | 42 min |
| Apr 1, 4:57 PM CDT | Special Weather Statement | OUN | Love | 33 min |
| Apr 1, 5:29 PM CDT | Special Weather Statement | OUN | Carter, Love | 31 min |
| Apr 1, 6:00 PM CDT | Special Weather Statement | OUN | Carter, Love | 45 min |
| Apr 1, 2:19 PM CDT | Special Weather Statement | OUN | Wichita | 26 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.